Alert archive / California / Gale Warnings in 2020

Gale Warning 4, NWS Eureka, CA

January 17, 2020

NWS Eureka, CA issued this gale warning at Jan 17, 2020, 2:32 AM PST. It took effect at Jan 17, 2020, 3:00 PM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 2:32 AM PST (10:32 UTC)
In effect from
Jan 17, 2020, 3:00 PM PST
Expired
Jan 18, 2020, 4:00 PM PST
In force
25 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

620 
WHUS76 KEKA 171032
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 AM PST Fri Jan 17 2020

PZZ470-171845-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200117T2300Z/
/O.UPG.KEKA.GL.A.0005.200117T2300Z-200118T1700Z/
/O.NEW.KEKA.GL.W.0004.200117T2300Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST
SATURDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 45 kt and steep seas 10 to 15 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 4 PM 
  PST Saturday. For the Small Craft Advisory, until 3 PM PST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-171845-
/O.EXT.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep seas 8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-171845-
/O.EXT.KEKA.SC.Y.0006.200117T2300Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
232 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with occasional gusts up to
  35 kt and steep seas 5 to 9 feet expected. 

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
700 
WHUS76 KEKA 171832
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1032 AM PST Fri Jan 17 2020

PZZ470-180245-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200117T2300Z/
/O.CON.KEKA.GL.W.0004.200117T2300Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1032 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST SATURDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and steep seas 10 to 15 feet expected. For 
  the Small Craft Advisory, south winds 15 to 25 kt with gusts 
  up to 30 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 4 PM 
  PST Saturday. For the Small Craft Advisory, until 3 PM PST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-180245-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1032 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep seas 8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-180245-
/O.CON.KEKA.SC.Y.0006.200117T2300Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
1032 AM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with occasional gusts up to 
  35 kt and steep seas 5 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
643 
WHUS76 KEKA 172255
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 PM PST Fri Jan 17 2020

PZZ470-180700-
/O.EXP.KEKA.SC.Y.0005.000000T0000Z-200117T2300Z/
/O.CON.KEKA.GL.W.0004.200117T2300Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 PM PST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and steep
  waves building to 12 to 14 feet at 10 seconds expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 4 PM
  PST Saturday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-180700-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 PM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep waves building to 7 to
  10 feet at 7 seconds.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-180700-
/O.CON.KEKA.SC.Y.0006.200117T2300Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
255 PM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Southeast winds increasing to 15 to 25 kt with 
  occasional gusts up to 35 kt and steep waves building 5 to 9 
  feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Details...Strongest winds and waves will be north of
  Shelter Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
428 
WHUS76 KEKA 180426
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
826 PM PST Fri Jan 17 2020

PZZ470-181230-
/O.CON.KEKA.GL.W.0004.000000T0000Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
826 PM PST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and steep
  waves building to 12 to 15 feet at 10 seconds expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Through 4 PM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-181230-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
826 PM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Southeast winds increasing to 15 to 25 kt with occasional
  gusts up to 35 kt and steep waves building 5 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181230-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
826 PM PST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep waves building to 7 to
  11 feet at 7 seconds expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
712 
WHUS76 KEKA 181042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PST Sat Jan 18 2020

PZZ470-181845-
/O.CON.KEKA.GL.W.0004.000000T0000Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
242 AM PST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 kt with gusts to 40 kt and steep
  waves building to 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Through 4 PM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-181845-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
242 AM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 30 kt with possible gusts to 35 kt
  and steep waves building to 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181845-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
242 AM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep waves building to 8 to
  12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS76 KEKA 181637
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 AM PST Sat Jan 18 2020

PZZ470-190000-
/O.CON.KEKA.GL.W.0004.000000T0000Z-200119T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 AM PST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 kt with gusts to 40 kt and steep
  waves 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Through 4 PM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-190045-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
837 AM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 30 kt with possible gusts to 35 kt
  and steep waves 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-190045-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 15 to 30 kt and steep waves 8 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
023 
WHUS76 KEKA 182353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
353 PM PST Sat Jan 18 2020

PZZ470-190800-
/O.EXP.KEKA.GL.W.0004.000000T0000Z-200119T0000Z/
/O.EXB.KEKA.SC.Y.0006.200119T0000Z-200119T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
353 PM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY...
...GALE WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt this
  evening subsiding to 5 to 10 kt on Sunday. Steep mixed seas of 
  12 to 16 feet becoming westerly 10 to 12 feet by Sunday morning.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-190800-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-200119T2300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
353 PM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...Southeast winds 10 to 15 kt subsiding to 5 to 10 kt on
  Sunday. Westerly swell building to 10 to 12 feet tonight.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-190800-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-200119T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
353 PM PST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 10 to 20 kt diminishing to 5 to 10 kt on
  Sunday. Westerly swell building to 10 to 12 feet tonight.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 16, 3:06 PM PST, 11 hours 26 minutes earlier.

Area forecast discussion, Jan 16, 3:06 PM PST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
306 PM PST Thu Jan 16 2020

.SYNOPSIS...Rain and snow showers will taper off tonight. A storm
system heading toward the Pacific Northwest will clip far
northern portions of our area with some light rain and higher
elevation snow on Saturday. High pressure will bring dry weather
and even some sun on Sunday, with warming temperatures.

&&

.DISCUSSION...It has been a wild 24 hours with the passage of a
strong front overnight, which was preceded by strong winds
yesterday afternoon. Moderate to occasionally heavy rain along and
behind the front resulted in some localized minor flooding of some
of the usual flood-prone roads near creeks and streams, but
overall we were able to let the Flood Watch for coastal Del Norte
and Humboldt expire at noon without much fanfare. Far and away
the most impactful weather was from snowfall overnight into the
early morning hours today, which fell at some unusually low
elevations, lower than forecast. The higher summits of Highway
101, particularly around southern Humboldt and northern Mendocino,
were closed for a time this morning, as was much of Highway 199.
Even some inland valley sites down to around 300 to 500 feet
elevation saw some minor accumulations on grassy surfaces. Many
spots above 1000 feet saw a slushy inch or two, with 2 to 5 inches
in the 1500 to 2000 ft range. Elevations above 2000 feet in the
Winter Storm Warning area did even 'better', with chain
requirements over all the major mountain passes. Since this
morning, temperatures been slow to moderate through the 30s in
even some of the inland valleys, but overall conditions have
improved, with chain requirements only remaining for the highest
passes of Highway 299 and 36. Snow showers have continued much of
today, but most roadways have been cleared with just wet
conditions. While another coating to an inch will be possible with
diminishing shower activity this evening, mainly above 2000 or
2500 feet, winter storm warnings and advisories will be allowed to
expire at 4 pm.

Still have a mention of small hail with showers in the forecast
for the coast south of Cape Mendocino this evening, but showers
have been weaker than expected due to limited instability, and
that trend will continue into tonight as shower activity
diminishes. While embedded in westerly/onshore mid- level flow
will continue to clip northern portions of our area with some
spotty light rain or showers Friday, snow levels will rise toward
2500 feet or higher. This activity will mainly impact areas near
Del Norte county, while most of the rest of our area will be
mainly dry and mostly cloudy. The associated low pressure system
will then clip our area with a 'cold' front on Saturday, but
precipitation amounts will be minor and snow levels will continue
to rise above all of our mountain passes. As an upper-level ridge
continues to build across the western United States on Sunday is
now looking drier according the majority of model guidance, and
reduced forecast POPs accordingly. An active but progressive
weather pattern will continue to result in frequent bouts of
precipitation next week. At this point with snow levels expected
to be more in the 4000 to 5000 ft range, any impacts may be
limited to occasionally heavy rain and gusty winds with cold front
passages. /AAD

&&

.AVIATION...Today's weather system continued to adversely impact
local flying conditions over the last 24 hours. Numerous pre-
frontal/frontal flight hazards included MVFR/IFR Cigs/Vis, LLWS
(pre-frontal) and very gusty winds. Post Frontal conditions
continued through the afternoon with Convective showers,
occasionally accompanied by lower Cigs/Vis mostly in moderate
activity. By mid afternoon, the threat of a thunderstorm and/or
small hail showers remained but were becoming less likely. Inland
airports were impacted by various amounts of snow and flight
hazards associated with snow. Overnight, conditions will taper,
but periods of rain and lower Cigs/Vis can be expected at the main
air terminals. /TA

&&

.MARINE...Light to locally moderate southerlies have persisted post
frontal today. These winds are expected to briefly switch to the
north to northwest this afternoon over the waters. Meanwhile, a
fresh short- period WNW swell will continue to slowly weaken this
evening over all waters, but should keep seas above 10 ft into the
evening over the inner waters and into Saturday over the outer
waters. Thus have lifted small crafts for inner waters after
9pm and extended the small craft for the out waters.

Another round of southerlies strengthens on Friday as a frontal
system approaches the coast. Winds of 25 to 35 kt with higher gusts
are possible in the northern outers Friday afternoon, and have
continued a gale watch. Short period southerly seas build in
response and another fresh WNW swell moves in under these. Currently
expecting confused and combined seas to reach around 15 ft offshore
of Pt St George Saturday, with heights quickly dropping off to the
east and south. Otherwise, the persistent fresh WNW swell continues
to pulse, being reinforced every couple of days for the foreseeable
future Southerly seas building and dropping with passing fronts
every couple of days as well. /TDJ/MKN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST this afternoon for CAZ102-
     105>108-111.

     Winter Weather Advisory until 4 PM PST this afternoon for CAZ104-
     110-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST this evening for PZZ450-455.

     Gale Watch from Friday afternoon through Saturday morning for
     PZZ470.

     Small Craft Advisory until 3 PM PST Friday for PZZ470.

     Small Craft Advisory until 9 AM PST Saturday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 16, 4:03 PM PST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
403 PM PST Thu Jan 16 2020

CAZ101>113-180015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
403 PM PST Thu Jan 16 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 16, 8:32 PM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
832 PM PST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             1 WNW FORTUNA           40.60N 124.15W
01/16/2020  E0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            MTNMATTHEWS@GMAIL.COM.

&&

EYS
Local storm report, Jan 16, 8:41 PM PST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     SNOW             1 SSE TRINITY CENTER    40.99N 122.69W
01/16/2020  E2.5 INCH        TRINITY            CA   UNKNOWN

            MMCHUGH73@GMAIL.COMVERY HEAVY, WET SNOW.

&&

EYS
Local storm report, Jan 16, 8:47 PM PST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
847 PM PST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     SNOW             5 WSW WILLOW CREEK      40.85N 123.76W
01/16/2020  E12.0 INCH       HUMBOLDT           CA   PUBLIC

            MARISA ST JOHN UPPERREDWOODCREEK@GMAIL.COM
            10-12" AND FALLING. 32-33 DEGREES.
            TITLOW HILL AT 3000 FT.

&&

EYS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 8:21 PM PSTSmall Craft AdvisoryEKA3 days

Nearby

Gale Warnings in California, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.